Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS New Orleans, LA

June 6, 2011Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:38 PM CDT for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2011, 2:38 PM CDT (19:38 UTC)
Expired
Jun 6, 2011, 3:20 PM CDT
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS54 KLIX 061938
SVRLIX
LAC005-033-063-062045-
/O.NEW.KLIX.SV.W.0122.110606T1938Z-110606T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...

* UNTIL 345 PM CDT

* AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF WALKER...OR 11 MILES SOUTHEAST OF DENHAM SPRINGS...AND
  MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRAIRIEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3023 9095 3048 9108 3054 9070 3033 9064
TIME...MOT...LOC 1938Z 067DEG 13KT 3040 9082

$$

CAB
1 follow-up statement
080 
WWUS54 KLIX 062020
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT MON JUN 6 2011

LAC005-033-063-062031-
/O.CAN.KLIX.SV.W.0122.000000T0000Z-110606T2045Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-
320 PM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON...
SOUTHEASTERN EAST BATON ROUGE AND NORTH CENTRAL ASCENSION PARISHES IS
CANCELLED...

LAT...LON 3023 9095 3048 9108 3054 9070 3033 9064
TIME...MOT...LOC 2021Z 067DEG 13KT 3034 9099

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON JUN 6 2011

.AVIATION...
...18Z TAF ISSUANCE...
PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH
18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE
WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY.
ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS
COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND
HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON.
OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY
FOR MSY...HUM...GPT AND NEW.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT MON JUN 6 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A
FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON.

A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS
AND SMALL HAIL.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 6, 1:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             7 ESE SLIDELL AIRPORT   30.31N 89.71W
06/06/2011  E1.75 INCH       ST. TAMMANY        LA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
            INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
            STATE LINE.

&&

BWAGNER
Local storm report, Jun 6, 2:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             SLIDELL                 30.28N 89.78W
06/06/2011  E1.00 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            QUARTER SIZE HAIL AT SLIDELL AIRPORT

&&
Local storm report, Jun 6, 2:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             STENNIS SPACE CENTER    30.38N 89.60W
06/06/2011  E0.88 INCH       HANCOCK            MS   NWS EMPLOYEE

            NAVAL RESEARCH LAB REPORTS NICKEL SIZED HAIL AT STENNIS
            SPACE CENTER.

&&

JS
Local storm report, Jun 6, 2:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
06/06/2011  M1.00 INCH       LIVINGSTON         LA   LAW ENFORCEMENT

            LOUISIANA STATE POLICE REPORTS QUARTER SIZED HAIL IN
            DENHAM SPRINGS.

&&

JS
Local storm report, Jun 6, 2:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             1 NW LYMAN              30.51N 89.14W
06/06/2011  M1.00 INCH       HARRISON           MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED 1 MILE NW OF LYMAN.

&&

JS
Local storm report, Jun 6, 2:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             2 S BATON ROUGE AIRPORT 30.50N 91.15W
06/06/2011  E1.25 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF HALF DOLLAR SIZE HAIL
            AT THE INTERSECTION OF HOLLYWOOD AND PLANK IN NORTH BATON
            ROUGE.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:13 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington32 min
Jun 6, 1:21 PM CDTSevere Thunderstorm WarningLIXSaint Tammany54 min
Jun 6, 1:29 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston61 min
Jun 6, 1:41 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans64 min
Jun 6, 1:48 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa57 min
Jun 6, 1:54 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany66 min
Jun 6, 1:58 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston62 min
Jun 6, 2:11 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans109 min
Jun 6, 2:20 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge44 min
Jun 6, 2:21 PM CDTFlash Flood WarningLIXJefferson, Orleans3 hr
Jun 6, 2:32 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa58 min
Jun 6, 2:53 PM CDTSevere Thunderstorm WarningLIXAssumption, Iberville67 min
Jun 6, 3:01 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne59 min
Jun 6, 3:10 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana65 min
Jun 6, 3:17 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa58 min
Jun 6, 3:26 PM CDTSpecial Marine WarningLIX64 min
Jun 6, 3:37 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington53 min
Jun 6, 3:39 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee40 min
Jun 6, 3:45 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James60 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington34 min
Jun 6, 4:35 PM CDTSpecial Marine WarningLIX40 min
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa67 min
Jun 6, 5:02 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Charles, Saint James, Saint John the Baptist58 min
Jun 6, 5:34 PM CDTSevere Thunderstorm WarningLIXLafourche26 min
Jun 6, 6:34 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles116 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.